Gained weight after starting klonopin and trazadone

Discussion in 'Fibromyalgia Main Forum' started by nancyb16, Aug 28, 2003.

  1. nancyb16

    nancyb16 New Member

    I was wondering if any of you who are on klonopin, or trazadone. It's the only thing new in the past week and this was not my desire for weight gain.I use the klonopin for RLS and it doesn't help me sleep so I take trazadone to sleep and it works but I don't want to gain weight.Any one have any suggestions. thanks Nancyb16
  2. Chelz

    Chelz New Member

    Hi Nancy! I have RLS too. I don't know enough about the Klonopin, but I did hear that Trazadone can cause weight gain.

    I decided to try some natural things to help with the RLS, since I'm so medication sensitive. Since everyone is SO different, this approach may not work for you. I eliminated all caffeine, I drink one cup of decaf in the morning sweetened with Stevia (natural sweetner). I also take about 424 milligrams of magnesium and 850 milligrams of malic acid divided in three doses. Three hours before I go to bed, I don't eat anything with sugar in it, including crackers or starchy things. When I started doing all these things, my RLS improved a lot. I still have some problems, but it's MUCH better.

    I did hear that Klonopin is really good for RLS, and was thinking about asking my doctor for it if the RLS didn't improve with my other methods. Good luck to you, Hugs Chelz.
  3. Susan07

    Susan07 New Member

    not on either of these, just thought I'd bump you up
  4. Babygurl24

    Babygurl24 New Member

    I had a problem with the weight gain too...But I also had a problem with my hair falling out due too both klonopin and trazadone..So I had the docs give me something else..jus cant remember Because I no longer take it...But good luck..Maybe you wont have the side effects like I did..Take care
  5. lisaermd

    lisaermd New Member

    I was on Klonopin for two months and my hair started to fall out. My rheumatologist said it was the Klonopin. Klonopin does not make you gain weight, but the Trazadone can since it is a tri-cyclic antidepressant which is in the same class as Elavil and Doxepin. The weight gain isn't as bad, though, on the Trazadone. My problem is I have found nothing to work as well as the Klonopin but now my once beautiful THICK hair (my pride and joy) is thin. That's great about the Zanaflex helping you to lose the weight you gained on the Flexeril. I am on Flexeril and definitely gaining weight. Even though Flexeril is used as a muscle relaxant it has the chemical structure of a tricyclic antidepressant and causes weight gain. Maybe I should try Zanaflex. I want to get off the Klonopin and get my hair back but I don't know what to replace it with. The Klonopin reallly helps my sleep. The thing is, I'm only taking 0.75mg of Klonopin and still my hair is falling out. The Topamax sounds intriguing but it sounds like it can make your sleep worse. I need to sleep!!!! Any suggestions?
  6. nancyb16

    nancyb16 New Member

    I understand your delemma however, their may be a choice to be made here thin hair or good sleep. Since our bodies recharge and heal during restfull sleep, plus remember Dr. Cheney in his article on Klonopin referred to the fact that we could be helping our brain cells from being destroyed and especially how it applied to Alzhemier Disease, I don't know if this is making any sense but I would give up my pride or whatever for thick hair buy a nice wig, and yes I have worn one just for a different hair style in the 70's,and I would stay on the klonopin and enjoy good SLEEP.Love Nancyb16
    [This Message was Edited on 09/01/2003]
  7. fairydust39

    fairydust39 New Member

    Hi Nancy,
    Potassium is good for restless leg syndrome. It always helps mine. Take it before bedtime about an hour. It works for me. It won't make you sleep though. I use Excedrin PM.
    It's much much better than any over the counter sleep med.

    Shirley

    [This Message was Edited on 09/01/2003]